Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Vomiting, diarrhea, fever, loss of appetite. Prescribed flagyl. Ultrasound shows swollen lymph nodes. Treatment?

8 year old child was sick with vomitting then changed to diarrhea this has lasted 4 weeks with abdominal pain around belly button low grade fever. 3xrays showed nothing. 2 ultrasound showed swollen lymph nodes, they took STOL samples and blood then hospital sent us home, they don t know what it is. Prescribed flagyl and she isn t getting better. Diarrhea stopped but pain and fever still appetite not drinking alot. Said if she gets worse bring her back... She s not getting better and not getting worse she just stays the same. Very concerned.
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Thanks for writing in to us.

Swollen abdominal lymphnodes (mesentric lymphadenopathy) can cause significant pain to a child. It can also cause changes in bowel habits like diarrhoea. This happens when there is infection of the bowel like typhoid enteric fever.

the enlargement of mesenteric lymph nodes frequently causes abdominal pain in children, being an indication for laboratory investigations. Vomiting and fever are the most common other symptoms in these patients. Ultrasonographic examination usually shows large enlargement of lymph nodes, sometimes in conglomerates, with tendency to invagination. Acute diarrhea and respiratory tract infection are the most frequent reasons of the enlargement of abdominal lymph nodes. In about 20% of the children primary mesenteric lymphadenopathy is diagnosed.

A complete course of antibiotics (flagyl) are essential to cure the problem. Food and water hygiene should also be maintained.

Hope this helps
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor